skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Argyres-Douglas theories, chiral algebras and wild Hitchin characters

Abstract

We use Coulomb branch indices of Argyres-Douglas theories on S1 × L(k,1) to quantize moduli spaces $$\mathcal{M}$$H of wild/irregular Hitchin systems. In particular, we obtain formulae for the “wild Hitchin characters” — the graded dimensions of the Hilbert spaces from quantization — for four infinite families of $$\mathcal{M}$$H , giving access to many interesting geometric and topological data of these moduli spaces. We observe that the wild Hitchin characters can always be written as a sum over fixed points in $$\mathcal{M}$$H under the U(1) Hitchin action, and a limit of them can be identified with matrix elements of the modular transform STkS in certain two-dimensional chiral algebras. Although naturally fitting into the geometric Langlands program, the appearance of chiral algebras, which was known previously to be associated with Schur operators but not Coulomb branch operators, is somewhat surprising.

Authors:
 [1];  [2];  [3];  [4]
  1. Stanford Univ., CA (United States)
  2. California Inst. of Tech., Pasadena (United States); Univ. of Aarhus, Aarhus (Denmark)
  3. Tsinghua Univ., Beijing (China); Harvard Univ., Cambridge, MA (United States)
  4. California Inst. of Tech., Pasadena (United States)
Publication Date:
Research Org.:
California Institute of Technology (CalTech), Pasadena, CA (United States)
Sponsoring Org.:
USDOE Office of Science (SC), High Energy Physics (HEP)
OSTI Identifier:
1499648
Grant/Contract Number:  
SC0011632
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2018; Journal Issue: 1; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; Conformal Field Theory; Differential and Algebraic Geometry; Supersymmetry and Duality

Citation Formats

Fredrickson, Laura, Pei, Du, Yan, Wenbin, and Ye, Ke. Argyres-Douglas theories, chiral algebras and wild Hitchin characters. United States: N. p., 2018. Web. doi:10.1007/jhep01(2018)150.
Fredrickson, Laura, Pei, Du, Yan, Wenbin, & Ye, Ke. Argyres-Douglas theories, chiral algebras and wild Hitchin characters. United States. doi:10.1007/jhep01(2018)150.
Fredrickson, Laura, Pei, Du, Yan, Wenbin, and Ye, Ke. Sat . "Argyres-Douglas theories, chiral algebras and wild Hitchin characters". United States. doi:10.1007/jhep01(2018)150. https://www.osti.gov/servlets/purl/1499648.
@article{osti_1499648,
title = {Argyres-Douglas theories, chiral algebras and wild Hitchin characters},
author = {Fredrickson, Laura and Pei, Du and Yan, Wenbin and Ye, Ke},
abstractNote = {We use Coulomb branch indices of Argyres-Douglas theories on S1 × L(k,1) to quantize moduli spaces $\mathcal{M}$H of wild/irregular Hitchin systems. In particular, we obtain formulae for the “wild Hitchin characters” — the graded dimensions of the Hilbert spaces from quantization — for four infinite families of $\mathcal{M}$H , giving access to many interesting geometric and topological data of these moduli spaces. We observe that the wild Hitchin characters can always be written as a sum over fixed points in $\mathcal{M}$H under the U(1) Hitchin action, and a limit of them can be identified with matrix elements of the modular transform STkS in certain two-dimensional chiral algebras. Although naturally fitting into the geometric Langlands program, the appearance of chiral algebras, which was known previously to be associated with Schur operators but not Coulomb branch operators, is somewhat surprising.},
doi = {10.1007/jhep01(2018)150},
journal = {Journal of High Energy Physics (Online)},
number = 1,
volume = 2018,
place = {United States},
year = {2018},
month = {1}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 14 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

N = 2 dualities
journal, August 2012


Superconformal fixed points with En global symmetry
journal, March 1997


Wild quiver gauge theories
journal, February 2012

  • Bonelli, Giulio; Maruyoshi, Kazunobu; Tanzini, Alessandro
  • Journal of High Energy Physics, Vol. 2012, Issue 2
  • DOI: 10.1007/JHEP02(2012)031

Constraints on chiral operators in N = 2 $$ \mathcal{N}=2 $$ SCFTs
journal, December 2014

  • Buican, Matthew; Nishinaka, Takahiro; Papageorgakis, Constantinos
  • Journal of High Energy Physics, Vol. 2014, Issue 12
  • DOI: 10.1007/JHEP12(2014)095

An N = 2 superconformal fixed point with E6 global symmetry
journal, December 1996


Topological reduction of 4D SYM to 2D σ-models
journal, August 1995


Central charges and U(1) R symmetries in Script N = 1 super Yang-Mills
journal, November 2003


Modular invariant representations of infinite-dimensional Lie algebras and superalgebras
journal, July 1988

  • Kac, V. G.; Wakimoto, M.
  • Proceedings of the National Academy of Sciences, Vol. 85, Issue 14
  • DOI: 10.1073/pnas.85.14.4956

Hitchin equation, singularity, and N = 2 superconformal field theories
journal, March 2010


Gauge Theories and Macdonald Polynomials
journal, November 2012

  • Gadde, Abhijit; Rastelli, Leonardo; Razamat, Shlomo S.
  • Communications in Mathematical Physics, Vol. 319, Issue 1
  • DOI: 10.1007/s00220-012-1607-8

Superconformal indices of generalized Argyres-Douglas theories from 2d TQFT
journal, February 2016


The Self-Duality Equations on a Riemann Surface
journal, July 1987


Schur indices, BPS particles, and Argyres-Douglas theories
journal, January 2016


Through the analytic halo: Fission via irregular singularities
journal, January 2009

  • Boalch, Philip
  • Annales de l’institut Fourier, Vol. 59, Issue 7
  • DOI: 10.5802/aif.2503

More three dimensional mirror pairs
journal, May 2011


Coset Constructions of Logarithmic (1, p) Models
journal, January 2014

  • Creutzig, Thomas; Ridout, David; Wood, Simon
  • Letters in Mathematical Physics, Vol. 104, Issue 5
  • DOI: 10.1007/s11005-014-0680-7

Irregular singularities in Liouville theory and Argyres-Douglas type gauge theories
journal, December 2012


On S-duality of the superconformal index on lens spaces and 2d TQFT
journal, May 2013

  • Alday, Luis F.; Bullimore, Mathew; Fluder, Martin
  • Journal of High Energy Physics, Vol. 2013, Issue 5
  • DOI: 10.1007/JHEP05(2013)122

The exact superconformal R-symmetry maximizes a
journal, September 2003


Elliptic hypergeometric integrals and ’t Hooft anomaly matching conditions
journal, June 2012

  • Spiridonov, V. P.; Vartanov, G. S.
  • Journal of High Energy Physics, Vol. 2012, Issue 6
  • DOI: 10.1007/JHEP06(2012)016

Asymptotically free = 2 theories and irregular conformal blocks
journal, December 2013


Electric-magnetic duality and the geometric Langlands program
journal, January 2007


Factorisation and holomorphic blocks in 4d
journal, November 2015

  • Nieri, Fabrizio; Pasquetti, Sara
  • Journal of High Energy Physics, Vol. 2015, Issue 11
  • DOI: 10.1007/JHEP11(2015)155

Quantum reduction and representation theory of superconformal algebras
journal, July 2004


Twisted Modules for Vertex Algebras Associated with Even Lattices
journal, April 1994


Painlevé functions of the third kind
journal, May 1977

  • McCoy, Barry M.; Tracy, Craig A.; Wu, Tai Tsun
  • Journal of Mathematical Physics, Vol. 18, Issue 5
  • DOI: 10.1063/1.523367

Quantum Higgs branches of isolated $\mathcal{N}=2$ superconformal field theories
journal, October 2012

  • Argyres, Philip C.; Maruyoshi, Kazunobu; Tachikawa, Yuji
  • Journal of High Energy Physics, Vol. 2012, Issue 10
  • DOI: 10.1007/JHEP10(2012)054

Higher S-dualities and Shephard-Todd groups
journal, September 2015

  • Cecotti, Sergio; Del Zotto, Michele
  • Journal of High Energy Physics, Vol. 2015, Issue 9
  • DOI: 10.1007/JHEP09(2015)035

Wild non-abelian Hodge theory on curves
journal, January 2004


S-duality and the $ \mathcal{N}=2 $ lens space index
journal, October 2013

  • Razamat, Shlomo S.; Yamazaki, Masahito
  • Journal of High Energy Physics, Vol. 2013, Issue 10
  • DOI: 10.1007/JHEP10(2013)048

Comments on scaling limits of 4d $ \mathcal{N} = 2 $ theories
journal, January 2011

  • Gaiotto, Davide; Seiberg, Nathan; Tachikawa, Yuji
  • Journal of High Energy Physics, Vol. 2011, Issue 1
  • DOI: 10.1007/JHEP01(2011)078

Argyres-Douglas theories and S-duality
journal, February 2015

  • Buican, Matthew; Giacomelli, Simone; Nishinaka, Takahiro
  • Journal of High Energy Physics, Vol. 2015, Issue 2
  • DOI: 10.1007/JHEP02(2015)185

General Argyres-Douglas theory
journal, January 2013


Flat $G$-bundles with canonical metrics
journal, January 1988


Infinite Chiral Symmetry in Four Dimensions
journal, January 2015

  • Beem, Christopher; Lemos, Madalena; Liendo, Pedro
  • Communications in Mathematical Physics, Vol. 336, Issue 3
  • DOI: 10.1007/s00220-014-2272-x

Modular data and Verlinde formulae for fractional level WZW models I
journal, December 2012


Higgs branch localization of N $$ \mathcal{N} $$ = 1 theories on S 3 × S 1
journal, August 2014


Stable bundles and integrable systems
journal, January 1987


Study of N = 2 superconformal field theories in 4 dimensions
journal, July 1996


New phenomena in SU(3) supersymmetric gauge theory
journal, August 1995


Harmonic metrics and connections with irregular singularities
journal, January 1999

  • Sabbah, Claude
  • Annales de l’institut Fourier, Vol. 49, Issue 4
  • DOI: 10.5802/aif.1717

Mirrors of 3d Sicilian theories
journal, September 2010

  • Benini, Francesco; Tachikawa, Yuji; Xie, Dan
  • Journal of High Energy Physics, Vol. 2010, Issue 9
  • DOI: 10.1007/JHEP09(2010)063

Mirror symmetry, Langlands duality, and the Hitchin system
journal, July 2003


On Braiding and Dyslexia
journal, January 1995


Twisted Harmonic Maps and the Self-Duality Equations
journal, July 1987


Branes and quantization
journal, January 2009


Integrating over Higgs Branches
journal, January 2000

  • Moore, Gregory; Nekrasov, Nikita; Shatashvili, Samson
  • Communications in Mathematical Physics, Vol. 209, Issue 1
  • DOI: 10.1007/PL00005525

Infrared computations of defect Schur indices
journal, November 2016

  • Córdova, Clay; Gaiotto, Davide; Shao, Shu-Heng
  • Journal of High Energy Physics, Vol. 2016, Issue 11
  • DOI: 10.1007/JHEP11(2016)106

Modular data and Verlinde formulae for fractional level WZW models II
journal, October 2013


Chiral algebras for trinion theories
journal, February 2015

  • Lemos, Madalena; Peelaers, Wolfger
  • Journal of High Energy Physics, Vol. 2015, Issue 2
  • DOI: 10.1007/JHEP02(2015)113

Fivebranes and 3-manifold homology
journal, July 2017

  • Gukov, Sergei; Putrov, Pavel; Vafa, Cumrun
  • Journal of High Energy Physics, Vol. 2017, Issue 7
  • DOI: 10.1007/JHEP07(2017)071

Tinkertoys for Gaiotto duality
journal, November 2010

  • Chacaltana, Oscar; Distler, Jacques
  • Journal of High Energy Physics, Vol. 2010, Issue 11
  • DOI: 10.1007/JHEP11(2010)099

The Betti Numbers of the Moduli Space of Stable rank 3 Higgs Bundles on a Riemann Surface
journal, December 1994


Enhancement of Supersymmetry via Renormalization Group Flow and the Superconformal Index
journal, April 2017


Down the rabbit hole with theories of class S $$ \mathcal{S} $$
journal, October 2014

  • Razamat, Shlomo S.; Willett, Brian
  • Journal of High Energy Physics, Vol. 2014, Issue 10
  • DOI: 10.1007/JHEP10(2014)099

Fusion categories arising from semisimple Lie algebras
journal, May 1995

  • Haahr Andersen, Henning; Paradowski, Jan
  • Communications in Mathematical Physics, Vol. 169, Issue 3
  • DOI: 10.1007/BF02099312

New = 2 superconformal field theories in four dimensions
journal, February 1996


NILPOTENT ORBITS AND CODIMENSION-2 DEFECTS OF 6d${\mathcal N} = (2, 0)$ THEORIES
journal, February 2013

  • Chacaltana, Oscar; Distler, Jacques; Tachikawa, Yuji
  • International Journal of Modern Physics A, Vol. 28, Issue 03n04
  • DOI: 10.1142/S0217751X1340006X

On a modular property of $ \mathcal{N}=2 $ superconformal theories in four dimensions
journal, October 2012


Chiral algebras of class S $$ \mathcal{S} $$
journal, May 2015

  • Beem, Christopher; Peelaers, Wolfger; Rastelli, Leonardo
  • Journal of High Energy Physics, Vol. 2015, Issue 5
  • DOI: 10.1007/JHEP05(2015)020

N $$ \mathcal{N} $$ =1 Deformations and RG flows of N $$ \mathcal{N} $$ =2 SCFTs, part II: non-principal deformations
journal, December 2016

  • Agarwal, Prarit; Maruyoshi, Kazunobu; Song, Jaewon
  • Journal of High Energy Physics, Vol. 2016, Issue 12
  • DOI: 10.1007/JHEP12(2016)103

N = 1 $$ \mathcal{N}=1 $$ deformations and RG flows of N = 2 $$ \mathcal{N}=2 $$ SCFTs
journal, February 2017

  • Maruyoshi, Kazunobu; Song, Jaewon
  • Journal of High Energy Physics, Vol. 2017, Issue 2
  • DOI: 10.1007/JHEP02(2017)075

Equivariant Verlinde Formula from Fivebranes and Vortices
journal, July 2017


Global Properties of Supersymmetric Theories and the Lens Space
journal, July 2014

  • Razamat, Shlomo S.; Willett, Brian
  • Communications in Mathematical Physics, Vol. 334, Issue 2
  • DOI: 10.1007/s00220-014-2111-0

    Works referencing / citing this record:

    Schur correlation functions on S3 × S1
    journal, July 2019


    Schur correlation functions on S3 × S1
    journal, July 2019


    On the chiral algebra of Argyres-Douglas theories and S-duality
    journal, April 2018

    • Choi, Jaewang; Nishinaka, Takahiro
    • Journal of High Energy Physics, Vol. 2018, Issue 4
    • DOI: 10.1007/jhep04(2018)004

    Notes on integral identities for 3d supersymmetric dualities
    journal, April 2018

    • Aghaei, Nezhla; Amariti, Antonio; Sekiguchi, Yuta
    • Journal of High Energy Physics, Vol. 2018, Issue 4
    • DOI: 10.1007/jhep04(2018)022

    Four-dimensional lens space index from two-dimensional chiral algebra
    journal, July 2018


    Vertex operator algebras, Higgs branches, and modular differential equations
    journal, August 2018

    • Beem, Christopher; Rastelli, Leonardo
    • Journal of High Energy Physics, Vol. 2018, Issue 8
    • DOI: 10.1007/jhep08(2018)114

    Logarithmic W-algebras and Argyres-Douglas theories at higher rank
    journal, November 2018


    VOA[ M 4 ]
    journal, January 2020

    • Feigin, Boris; Gukov, Sergei
    • Journal of Mathematical Physics, Vol. 61, Issue 1
    • DOI: 10.1063/1.5100059

    Codimension-two defects and Argyres-Douglas theories from outer-automorphism twist in 6D (2,0) theories
    journal, July 2019


    The conformal bootstrap: Theory, numerical techniques, and applications
    journal, January 2019